MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE OSTEOTOME STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RELIANCE OSTEOTOME STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48360200
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/04/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: instrument broke during the lumbar arthrodesis procedure.The surgeon used another instrument that was in the box.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment; results: upon device history review, device was found to be more than 3 years old.No relevant manufacturing issues were identified as all units met stryker specifications.Conclusion: the plausible root cause of this reported event is normal wear and tear of instruments.
 
Event or Problem Description
It was reported that; instrument broke during the lumbar arthrodesis procedure.The surgeon used another instrument that was in the box.

Brand Name
RELIANCE OSTEOTOME STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5994936
Report Number0009617544-2016-00394
Device Sequence Number698539
Product Code LXH
UDI-Device Identifier07613327268362
UDI-Public(01)07613327268362
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48360200
Device Lot Number122286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2016
Supplement Report FDA Received Date12/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1